MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 18IN 2-0 SA CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 18IN 2-0 SA CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B413
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on an unknown date and barbed suture was used.During the procedure, complaint: 3 separate sutures were used and all 3 had the same issues.The barbs didn¿t hold in the tissue.They opened an alternative box with a different lot and they didn¿t have the same issue.No adverse patient reactions, the sutures were removed and not left in the patient.Alternative sutures were used to close on the 3 occasions.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: (b)(4), case 1: no effects recorded for the patient or procedure.Another suture was used.Complaint product is available for return to be evaluated.(b)(4), case 2: no effects recorded for the patient or procedure.Another suture was used.Complaint product is not available for return to be evaluated.(b)(4), case 3: no effects recorded for the patient or procedure.Another suture was used.Complaint product is not available for return to be evaluated.I have the box of sutures with a few unopened remaining which are available for return.These are the same batch/lot as the 3 affected cases above.The practice have another box which is a different lot and expiry which are not experiencing any issues with.Contact for external person who reported: (b)(6).I have requested the complaints shipper to be sent and will get these ready as soon as it arrives.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 udi, h6 component code.

Brand Name
SFXSPI MCL+ UNI UD 18IN 2-0 SA CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22953284
Report Number2210968-2025-10063
Device Sequence Number18608871
Product Code GAM
UDI-Device Identifier10705031236417
UDI-Public(01)10705031236417(17)260831(10)103PHU
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberSXMP1B413
Device Lot Number103PHU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown